Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 36, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 20, 2016, 7:22 AM PDT for Mason County, Washington. It took effect at Oct 20, 2016, 9:09 AM PDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 7:22 AM PDT (14:22 UTC)
- In effect from
- Oct 20, 2016, 9:09 AM PDT
- Expired
- Oct 21, 2016, 3:17 PM PDT
- In force
- 30 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.43 ft at Oct 20, 2016, 2:00 PM PDT.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
609
WGUS46 KSEW 201423
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
722 AM PDT THU OCT 20 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 1
Heavy rain over the south slopes of the Olympics last night and
continuing into this morning will drive the Skokomish River near
Potlatch above flood stage this morning. Two to three inches of rain
has fallen over the area as of about 7 AM this morning. RADAR shows
heavy rain continuing this morning. The rain will finally taper off
by late morning as a cold front moves southeast across the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-202322-
/O.NEW.KSEW.FL.W.0036.161020T1609Z-161021T2217Z/
/SRPW1.1.ER.161020T1609Z.161021T0000Z.161021T1317Z.NR/
722 AM PDT THU OCT 20 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* until Friday afternoon.
* At 7:00 AM Thursday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 9 AM
Thursday and crest near 17.2 feet around 5 PM Thursday. The river
will fall below flood stage Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$4 follow-up statements
809
WGUS86 KSEW 201825
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1125 AM PDT THU OCT 20 2016
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 2
Olympic Peninsula Region
Heavy rain over the south slopes of the Olympics last night and
this morning has driven the Skokomish River near Potlatch above flood
stage this morning. The cold front has moved east of the river
basin this morning and the heavy rain has ended. The river is
expected to crest around 17.5 feet early this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-210325-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2020Z.161021T0703Z.NR/
1125 AM PDT THU OCT 20 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Friday morning.
* At 11:00 AM Thursday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.5 feet
around 1 PM Thursday. The river will fall below flood stage early
Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$347
WGUS86 KSEW 210025
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
525 PM PDT THU OCT 20 2016
...The Flood Warning continues for the following rivers in
Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Snoqualmie River near the Falls affecting King County.
Snoqualmie River near Carnation affecting King County.
Skokomish River near Potlatch affecting Mason County.
Skykomish River near Gold Bar affecting Snohomish County.
.Flood Bulletin No. 6
&&
WAC045-210825-
/O.CON.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2245Z.161021T0703Z.NR/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Friday morning.
* At 5:00 PM Thursday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.4 feet at 4 PM Thursday and will
continue to fall to below flood stage early Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-210824-
/O.EXT.KSEW.FL.W.0040.000000T0000Z-161021T1315Z/
/ARLW1.1.ER.161021T0036Z.161021T0056Z.161021T0115Z.NO/
525 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Stillaguamish River at Arlington
* From 6 PM Thursday until Friday morning.
* At 5:09 PM Thursday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 6 PM
Thursday and crest near 14.1 feet around 6 PM Thursday. The river
will fall below flood stage this evening.
* Impact...At 14.0 feet...the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC061-210824-
/O.CON.KSEW.FL.W.0037.000000T0000Z-161021T1224Z/
/GLBW1.1.ER.161020T2031Z.161020T2130Z.161020T2324Z.NO/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skykomish River near Gold Bar
* Until late tonight.
* At 4:30 PM Thursday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this afternoon.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 4:24 PM Thursday
and will continue to fall. Flooding will continue in some areas
until the flood wave has completely passed downstream.
* Impact...At 15.0 feet...the Skykomish River will cause minor
flooding of low pasture lands and low lying roads...including
Index-Galena Rd and Tualco Loop Rd. A stage of 15 feet on the
Skykomish River corresponds to a Phase 2 in the Snohomish County
flood program.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC033-210824-
/O.EXT.KSEW.FL.W.0038.161021T0018Z-161021T1503Z/
/SQUW1.1.ER.161020T2156Z.161020T2245Z.161021T0603Z.NO/
525 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Snoqualmie River near the Falls
* Until Friday morning.
* At 3:45 PM Thursday the flow was 20960 cfs.
* Flood flow is 20000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rose above flood flow at 3 PM
Thursday and will crest near 21000 cfs around 11 PM Thursday. The
river will fall below flood flow tonight.
* Impact...At 20000 cfs...the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-210824-
/O.EXT.KSEW.FL.W.0039.161021T0414Z-161021T2012Z/
/CRNW1.1.ER.161021T0414Z.161021T0600Z.161021T0812Z.NO/
525 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 9 PM Thursday until Friday afternoon.
* At 4:15 PM Thursday the stage was 51.5 feet.
* Flood stage is 54.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 9 PM
Thursday and crest near 54.9 feet around 11 PM Thursday. The river
will fall below flood stage early Friday morning.
* Impact...At 54.0 feet...the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
&&
Heavy rain over a relatively short period of time earlier today
continues to driver up some rivers. The heavy rain is over but the
flood waters are still making their way down the rivers. This
bulletin updates some of the forecasts and timing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
$$141
WGUS86 KSEW 210421
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
921 PM PDT THU OCT 20 2016
...The Flood Warning has ended for the following rivers in
Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Skykomish River near Gold Bar affecting Snohomish County.
...The Flood Warning continues for the following rivers in
Washington...
Snoqualmie River near the Falls affecting King County.
Snoqualmie River near Carnation affecting King County.
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 7
North West Region
A few rivers crested just above flood stage earlier today. The
Stillaguamish and Skykomish Rivers have fallen below flood stage
and their flood warnings have ended. The Snoqualmie and Skokomish
Rivers are still flooding. The Skagit River near Concrete appears
to have crested just below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-211321-
/O.CON.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2245Z.161021T0703Z.NR/
921 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Friday morning.
* At 9:00 PM Thursday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.4 feet at 4 PM Thursday and will
continue to fall to below flood stage early Friday morning.
* Impact...At 17.0 feet...the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-210451-
/O.CAN.KSEW.FL.W.0040.000000T0000Z-161021T1315Z/
/ARLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning has ended for
The Stillaguamish River at Arlington
* At 8:54 PM Thursday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC061-210451-
/O.CAN.KSEW.FL.W.0037.000000T0000Z-161021T1224Z/
/GLBW1.1.ER.161020T2031Z.161020T2130Z.161020T2324Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning has ended for
The Skykomish River near Gold Bar
* At 8:30 PM Thursday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage late this afternoon.
* Forecast...The river fell below flood stage 4:24 PM Thursday late
this afternoon and will continue to fall.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC033-211320-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-161021T1526Z/
/SQUW1.1.ER.161020T2156Z.161020T2315Z.161021T0626Z.NO/
921 PM PDT THU OCT 20 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Snoqualmie River near the Falls
* Until Friday morning.
* At 7:30 PM Thursday the flow was 20840 cfs.
* Flood flow is 20000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 20000 cfs...the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-211320-
/O.EXT.KSEW.FL.W.0039.000000T0000Z-161021T1959Z/
/CRNW1.1.ER.161021T0501Z.161021T0600Z.161021T0759Z.NO/
921 PM PDT THU OCT 20 2016
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 10 PM Thursday until Friday afternoon.
* At 8:15 PM Thursday the stage was 52.4 feet.
* Flood stage is 54.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage around 1 AM Friday
and crest near 54.0 feet. The river will fall below flood stage
early Friday morning.
* Impact...At 54.0 feet...the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$793
WGUS46 KSEW 211025
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
325 AM PDT FRI OCT 21 2016
.Flood Bulletin No. 8
The Skokomish River and the Snoqualmie River near the Falls have
receded below flood stage, and the Snoqualmie River at Carnation is
no longer expected to flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-211055-
/O.CAN.KSEW.FL.W.0036.000000T0000Z-161021T1603Z/
/SRPW1.1.ER.161020T1548Z.161020T2245Z.161021T0815Z.NR/
325 AM PDT FRI OCT 21 2016
* At 3:15 AM Friday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* The river has fallen below flood stage and will continue to recede.
* Impact...At 16.0 feet...the Skokomish River will locally spill over
its banks into low areas of the Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC033-211055-
/O.CAN.KSEW.FL.W.0038.000000T0000Z-161021T1526Z/
/SQUW1.1.ER.161020T2156Z.161020T2315Z.161021T0258Z.NO/
325 AM PDT FRI OCT 21 2016
* At 2:30 AM Friday the flow was 13077 cfs.
* The river has fallen below flood stage and will continue to recede.
* Flood flow is 20000 cfs.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-211055-
/O.CAN.KSEW.FL.W.0039.000000T0000Z-161021T1959Z/
/CRNW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
325 AM PDT FRI OCT 21 2016
* At 2:15 AM Friday the stage was 53.1 feet.
* Flood stage is 54.0 feet.
* The river is no longer expected to flood.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$
JSMITHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 20, 3:45 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 20, 3:45 AM PDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
345 AM PDT Thu Oct 20 2016
.SYNOPSIS...A cold front will move over Western Washington this
morning...resulting in scattered post-frontal showers this afternoon
and evening. Shower activity will increase Friday as an upper level
trough moves inland. After a minor lull Saturday, another cold front
will reach the area Saturday night.
&&
.SHORT TERM...Current radar still shows much of Western Washington
under varying degrees of rainfall. Back end of the front is visible
on both radar and IR satellite...but given the east to west motion
and the SW to NE orientation of the front...it is going to be slow
passing as just the northwestern tip of the Olympic Peninsula and
far northwestern Whatcom County seem to have emerged on the other
side.
Showers look to continue behind the front before they start to taper
off this evening...with what looks to be fairly dry conditions
overnight. As one would expect this time of year...this dry period
does not last very long as an upper level trough pushes its way into
the area...bringing another round of showers for the late morning
and much of the day on Friday before tapering off during the
overnight hours. A small amount of upper level ridging will make for
a dry day Saturday...before a cold front associated with surface low
pressure brings another round of rain to the area.
Inherited flood watch for Mason County will remain in place...as
current hydrograph on the Skokomish near Potlach continues to show
an upward trend...and with rain continuing in the area...current
forecast shows that the potential to hit minor flooding threshold is
still possible.
Overall...not much change to the inherited forecast in
general...simply a little spit and polish to account for most recent
model runs.
.LONG TERM...Upper level low pressure over the Pacific waters looks
to be the main driver of weather for the end of the weekend and into
the first half of next week. Sunday looks like a weaker first wave
followed by a stronger second wave on Monday. Models agree on at
least some small break Tuesday but split regarding the length of the
break and how long precip will stick around afterward. The ECMWF
shows the break being only about 6 hours...at best...before the
system brings another round of rain extending into Thursday before
pushing on. The GFS remains a bit more optimistic/progressive
allowing much of Tuesday to be dry before another round of rain
starts to muscle into the area Wednesday morning and afternoon as
the low pushes further north. Would like to see better agreement in
the extended...so have opted to keep chance wording in for much of
that time frame...but generally...it is the season of wet
socks...and nothing in the model data points to anything that would
refute that. SMR
&&
.AVIATION...Strong southwest flow aloft easing later this
morning into this afternoon. Winds at 5000 ft will be 35-50 kt until
around 15z. Cold front moving through Western Washington this
morning. Air mass moist and stable becoming weakly unstable after
18z.
Ceilings in the 2000-3000 foot range with light rain. Local ceilings
below 1000 feet and visibilities 1-3sm in moderate rain until around
18z. Precipitation will change to showers by late morning with
marginal improvement in the ceilings this afternoon. Ceilings
improving late afternoon and evening over the interior to the 3500-
5000 foot range.
KSEA...South to southeast wind 4-8 kt becoming south to southwest 8-
16 kt around 18z. Winds at 5000 ft will be 35-50 kt until 15Z.
Ceilings 2000-3000 feet lowering to near 1000 feet with visibilities
1-3sm in moderate rain 14z-18z. Some improvement in the ceilings
this afternoon. Felton
&&
.MARINE...A cold front will move through the waters this morning
with small craft advisory winds over most of the waters. Winds
will ease this afternoon into the evening hours. A weaker front will
move through the waters Friday with small craft winds possible
over the coastal waters. A stronger frontal system will arrive late
Saturday into Sunday with yet another front arriving on
Monday. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Thursday morning through Thursday evening for
Mason county.
PZ...Small craft advisory Coast...Central and Eastern Strait
...Northern Inland waters and Admiralty Inlet.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:15 AM PDT | Small Craft Advisory | SEW | 14 hr | |
| Oct 20, 10:25 AM PDT | Areal Flood Advisory | SEW | Grays Harbor, Island, Jefferson, King, Kitsap, Lewis and 4 more | 4 hr |
| Oct 20, 11:17 AM PDT | Flood Watch | SEW | King, Skagit, Snohomish | 21 hr |
| Oct 20, 12:14 PM PDT | River Flood Warning | SEW | Snohomish | 17 hr |
| Oct 20, 2:50 PM PDT | River Flood Warning | SEW | King | 17 hr |
| Oct 20, 2:50 PM PDT | River Flood Warning | SEW | King | 21 hr |
| Oct 20, 3:00 PM PDT | Small Craft Advisory | SEW | 24 hr | |
| Oct 20, 4:20 PM PDT | River Flood Warning | SEW | Snohomish | 13 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.